[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 18, 1941

HYPERSENSITIVITY TO SULFATHIAZOLE

Author Affiliations

Philadelphia.

JAMA. 1941;117(16):1378. doi:10.1001/jama.1941.02820420070031

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In their tabulation of the toxic manifestations of sulfanilamide, sulfapyridine and sulfathiazole (The Journal, September 6, p. 850) Wein and Lieberthal state that symptoms of the gastrointestinal tract other than nausea and vomiting have not been reported following the administration of sulfathiazole. I should like to correct this statement by calling attention to a report published in the Pennsylvania Medical Journal in April 1941 (Hypersensitivity to Small Doses of Sulfathiazole). In 1 of the 4 cases reported the administration of moderate quantities of sulfathiazole was followed by active nausea, vomiting, fever and diarrhea. At a later date the same symptoms developed following the administration of a single tablet of the drug. Since the publication of this report I have encountered another case in which, as recently as two weeks previously, sulfathiazole had been given without causing a disturbance but in which nausea, vomiting and diarrhea developed in

First Page Preview View Large
First page PDF preview
First page PDF preview
×